Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Charleston, SC

June 5, 2021Jenkins County, Georgia

NWS Charleston, SC issued this special weather statement at Jun 5, 2021, 6:35 PM EDT for Jenkins County, Georgia. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 5, 2021, 6:35 PM EDT (22:35 UTC)
Expired
Jun 5, 2021, 7:00 PM EDT
In force
25 min
Issued by
NWS Charleston, SC
Hail
0.75 in
Wind
55

County Jenkins County, GA

The radar

The Charleston,SC radar (KCLX), 79 km from the middle of the area, began a volume at 22:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 10.6 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2021-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 781 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2021-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
781 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
958 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.5

Open this sounding in Storm Lab

The text

As transmitted.

067 
WWUS82 KCHS 052235
SPSCHS

Special Weather Statement
National Weather Service Charleston SC
635 PM EDT Sat Jun 5 2021

GAZ087-088-052300-
Jenkins-Screven-
635 PM EDT Sat Jun 5 2021

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN AND JENKINS
COUNTIES...

At 635 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm near Scarboro, or near Millen. This storm was
nearly stationary.

HAZARD...strong winds 45 to 55 mph and up to penny sized hail.

SOURCE...Radar Indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of 
         light, unsecured objects. Minor hail damage to plants, 
         trees and crops is possible. Damage to windshields is 
         unlikely.

Some locations in the path of this storm include...
Millen and Scarboro. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.

&&

LAT...LON 3267 8189 3276 8199 3286 8186 3276 8175
TIME...MOT...LOC 2235Z 226DEG 0KT 3276 8187 

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this special weather statement went out at Jun 5, 6:20 PM EDT, 15 minutes earlier.

Area forecast discussion, Jun 5, 6:20 PM EDT, 15 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
620 PM EDT Sat Jun 5 2021

.SYNOPSIS...
Atlantic high pressure will prevail through late next week.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
Unstable conditions persist south of the Charleston Tri-County.
Early evening radar data show a plethora of mesoscale
boundaries across the region, the most prevalent of which is
approaching the Savannah River at 05/2215z. Instability and low-
level convergence will gradually concentrate across interior
Southeast Georgia over the next few hours as the aforementioned
boundary sinks to the south and southwest and intersects with
the ribbon of higher instability that still exists in the
Reidsville-Sylvania corridor. An isolated severe tstm is still
possible, but the risk for locally heavy rainfall and minor
flooding are the mainly concerns given the slow storm motions.
Pops were increased to 60-70% across interior Southeast Georgia
for the early evening update.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/...
Atlantic high pressure will prevail while weak troughing remains
inland through the short term. Plentiful moisture will remain across
the area leading to showers/thunderstorms. Most coverage of
showers/thunderstorms will be in the afternoon during peak daytime
heating and when instability is at its maximum. While the overall
severe threat remains low, a stronger storm cannot be ruled out.
Drier air will briefly move into the area on Tuesday. Although,
showers and thunderstorms will still be possible due to lingering
moisture. High temperatures will be in the mid 80s to low 90s with
low 80s along the coast. Low temperatures will be upper 60s to mid
70s.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
High pressure will continue to be the predominant feature, although
weak troughing inland will keep moisture in the region. Therefore,
showers and thunderstorms will be possible each day, mainly in the
afternoon where instability is maximized and boundary interactions
are likely to occur. High temperatures will be in the upper 80s to
mid 90s each day. Lows will be in the upper 60s to mid 70s.

&&

.AVIATION /22Z SATURDAY THROUGH THURSDAY/...
Evening convection should remain west of KCHS, KSAV and KJZI
with VFR prevailing overnight. Scattered showers/tstms could get
an early start in the vicinity of KCHS and KJZI right after
sunrise. VCSH will be carried 14-18z to account for this.
Convection will once again be around tomorrow afternoon, but
timing and coverage uncertainties this far out necessitate
keeping any mention of TSRA out of the TAF sites for the 00z
cycle.

Extended Aviation Outlook: Brief flight restrictions are
possible due to low clouds during overnight periods and low
vsbys during afternoon showers/thunderstorms each day.

&&

.MARINE...
This Evening and Tonight: Southerly flow will prevail across
local waters as the area remains positioned along the western
periphery of Atlantic high pressure and to the east of weak
troughing well inland. In general, wind speeds should remain
around 10-15 kt or less, gradually weakening during the second
half of the night. Seas should average between 2-4 ft, largest
across offshore Georgia waters.

Sunday through Thursday: Atlantic high pressure will prevail across
the waters. Southerly winds less than 15 knots are expected and seas
will be between 2-4 feet.

&&

.EQUIPMENT...
The KSAV ASOS remains out of service until further notice.
Manual observations are being taken except between the hours of
midnight and 6 AM EDT. Observations will not be available during
these hours. Climate information for the site will be
diminished or not available.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...None.
MARINE...None.

&&
Hazardous weather outlook, Jun 5, 4:11 PM EDT, 2 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Charleston SC
411 PM EDT Sat Jun 5 2021

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-042-
047>052-062015-
Charleston Harbor-
Waters from South Santee River to Edisto Beach SC out 20 NM-
Waters from Edisto Beach SC to Savannah GA out 20 NM-
Waters from Savannah GA to Altamaha Sound GA out 20 NM, including
Grays Reef National Marine Sanctuary-
Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM-
Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans-
Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long-
Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh-
Allendale-Hampton-Inland Jasper-Beaufort-Coastal Colleton-Charleston-
Coastal Jasper-Tidal Berkeley-
411 PM EDT Sat Jun 5 2021

This Hazardous Weather Outlook is for Atlantic coastal waters,
southeast Georgia and southeast South Carolina.

.DAY ONE...Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

SCZ043>045-062015-
Inland Colleton-Dorchester-Inland Berkeley-
411 PM EDT Sat Jun 5 2021

This Hazardous Weather Outlook is for southeast South Carolina.

.DAY ONE...Tonight.

Heavy Rainfall: Clusters of slow moving showers and thunderstorms
are expected across the area this evening, some of which could
produce heavy rainfall and result in flooding at times. Flood
Advisories could be needed into early evening hours.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

In the hours before

Local storm report, Jun 5, 4:44 PM EDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
444 PM EDT SAT JUN 05 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0442 PM     HEAVY RAIN       2 ENE COLLEGE PARK      33.03N  80.06W
06/05/2021  U0.00 INCH       BERKELEY           SC   SOCIAL MEDIA

            PLANTATION N BLVD NEAR WALMART IS IMPASSIBLE DUE TO
            FLOODING.

&&

EVENT NUMBER CHS2100217

JRL
Special weather statement, Jun 5, 5:16 PM EDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Charleston SC
516 PM EDT Sat Jun 5 2021

SCZ040-042-043-052130-
Allendale-Hampton-Inland Colleton-
516 PM EDT Sat Jun 5 2021

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF HAMPTON, COLLETON AND
ALLENDALE COUNTIES...

At 515 PM EDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from near Colleton to
Miley to Sycamore. These storms were nearly stationary.

HAZARD...strong winds 45 to 55 mph.

SOURCE...Radar Indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Some locations in the path of these storms include...
Allendale, Colleton, Fairfax, Sycamore, Smoaks, Lodge, Williams and
Ulmer.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.

&&

LAT...LON 3311 8137 3312 8120 3305 8113 3305 8110
      3303 8108 3310 8095 3306 8090 3309 8088
      3313 8089 3314 8084 3298 8073 3291 8097
      3295 8131 3314 8149
TIME...MOT...LOC 2115Z 129DEG 2KT 3301 8088 3296 8104 3303 8123

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
Special weather statement, Jun 5, 5:36 PM EDT, 59 minutes before
Special Weather Statement
National Weather Service Charleston SC
536 PM EDT Sat Jun 5 2021

SCZ040-042-043-052200-
Allendale-Hampton-Inland Colleton-
536 PM EDT Sat Jun 5 2021

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF HAMPTON, COLLETON AND
ALLENDALE COUNTIES...

At 536 PM EDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from near Seigling to
near Ashton, and moving northeast at 20 mph.

HAZARD...strong winds 45 to 55 mph and up to penny sized hail.

SOURCE...Radar Indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Minor hail damage to plants,
         trees and crops is possible. Damage to windshields is
         unlikely.

Some locations in the path of these storms include...
Allendale, Colleton, Sycamore, Lodge, Ulmer, Seigling, Padgetts and
Ashton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.

&&

LAT...LON 3292 8088 3304 8141 3311 8138 3311 8129
      3312 8124 3312 8120 3305 8113 3305 8110
      3303 8108 3310 8095 3306 8090 3309 8088
      3313 8089 3316 8083 3315 8083
TIME...MOT...LOC 2136Z 212DEG 17KT 3308 8132 3299 8093

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
Special weather statement, Jun 5, 6:04 PM EDT, 31 minutes before
Special Weather Statement
National Weather Service Charleston SC
604 PM EDT Sat Jun 5 2021

SCZ042-043-052230-
Hampton-Inland Colleton-
604 PM EDT Sat Jun 5 2021

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF HAMPTON AND COLLETON
COUNTIES...

At 604 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm near Islandton, or 10 miles northeast of Hampton,
moving southeast at 5 mph.

HAZARD...strong winds 45 to 55 mph, up to penny sized hail and
         excessive cloud to ground lightning.

SOURCE...Radar Indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Minor hail damage to plants,
         trees and crops is possible. Damage to windshields is
         unlikely. All outdoor activities should cease. Move indoors
         immediately.

Some locations in the path of this storm include...
Colleton, Lodge, Williams, Islandton, Ruffin, Miley and Ashton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm and may lead to
flooding of low lying and poor drainage areas. Do not drive your
vehicle through flooded roadways.

Excessive cloud to ground lightning is occurring with this storm.
Lightning can strike 15 miles away from a thunderstorm. Seek safe
shelter inside a building or vehicle.

&&

LAT...LON 3297 8109 3307 8098 3302 8080 3284 8093
TIME...MOT...LOC 2204Z 301DEG 6KT 3296 8096

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
Local storm report, Jun 5, 6:10 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
610 PM EDT SAT JUN 05 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0609 PM     HEAVY RAIN       2 SSW KNIGHTSVILLE      32.98N  80.26W
06/05/2021  M8.10 INCH       DORCHESTER         SC   TRAINED SPOTTER

            SPOTTER REPORTED 8.1" OF RAIN SINCE 3PM.

&&

EVENT NUMBER CHS2100218

JRL
Special weather statement, Jun 5, 6:35 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Charleston SC
635 PM EDT Sat Jun 5 2021

GAZ087-088-052300-
Jenkins-Screven-
635 PM EDT Sat Jun 5 2021

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN AND JENKINS
COUNTIES...

At 635 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm near Scarboro, or near Millen. This storm was
nearly stationary.

HAZARD...strong winds 45 to 55 mph and up to penny sized hail.

SOURCE...Radar Indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Minor hail damage to plants,
         trees and crops is possible. Damage to windshields is
         unlikely.

Some locations in the path of this storm include...
Millen and Scarboro.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.

&&

LAT...LON 3267 8189 3276 8199 3286 8186 3276 8175
TIME...MOT...LOC 2235Z 226DEG 0KT 3276 8187

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 1:55 PM EDTAreal Flood AdvisoryCHSBerkeley, Charleston2 hr
Jun 5, 2:52 PM EDTAreal Flood AdvisoryCHSBerkeley, Charleston, Dorchester65 min
Jun 5, 3:17 PM EDTSpecial Weather StatementCHSBerkeley28 min
Jun 5, 3:23 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston, Dorchester39 min
Jun 5, 4:00 PM EDTAreal Flood AdvisoryCHSBerkeley, Charleston, Colleton, Dorchester3 hr
Jun 5, 4:01 PM EDTSpecial Weather StatementCHSDorchester14 min
Jun 5, 4:34 PM EDTAreal Flood AdvisoryCHSColleton, Dorchester86 min
Jun 5, 5:16 PM EDTSpecial Weather StatementCHSBamberg14 min
Jun 5, 5:36 PM EDTSpecial Weather StatementCHSBamberg24 min
Jun 5, 6:04 PM EDTSpecial Weather StatementCHSHampton26 min
Jun 4, 8:04 PM EDTSpecial Weather StatementCHSBryan26 min
Jun 4, 8:22 PM EDTAreal Flood AdvisoryCHSLiberty83 min
Jun 4, 8:28 PM EDTSevere Thunderstorm WarningCHSLiberty, Long38 min
Jun 4, 9:34 PM EDTAreal Flood AdvisoryCHSLiberty, Long86 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.